MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Model Number 5MAXJETDKIT
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Results: the jetd was kinked distal to the strain relief approximately 3.5 cm from the hub.Conclusions: evaluation of the returned jetd confirmed a kink but could not confirm the reported leak.If the device is manipulated at extreme angles during use, damage such as a kink may occur.During functional testing, the jetd was flushed with air while submerged in the bleach solution, but no air was observed from the kink.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician made one pass in the target vessel and subsequently removed the jetd.While examining the jetd on the back table, the hospital technologist noticed a kink on the proximal end of the jetd.However, upon flushing the jetd, the jetd was still intact.The physician continued with the procedure using the same jetd and made two additional passes.Subsequently, the physician removed the jetd.After flushing the jetd on the back table again, the jetd was leaking saline at the kinked portion.Therefore, the jetd was not used for the remainder of the procedure.The procedure was completed using a new jetd, resulting in a thrombolysis in cerebral infarction (tici) grade 3 recanalization.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11083406
Report Number3005168196-2020-02359
Device Sequence Number3785864
Product Code NRY
UDI-Device Identifier00814548019802
UDI-Public00814548019802
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model Number5MAXJETDKIT
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF93771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Date Report Sent to FDA01/01/2005